Single-index coefficient models for nonlinear time series

Tracy Z. Wu, Haiqun Lin, Yan Yu

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

The single-index coefficient model, where the coefficients are functions of an index of a covariate vector, is a powerful tool for modelling nonlinearity in multivariate estimation. By reducing the covariate vector to an index which is usually a linear combination of covariates, the single-index coefficient model overcomes the well-known phenomenon of 'curse-of-dimensionality'. We estimate the univariate varying coefficients with penalised splines (PS). An iterative data-driven algorithm is developed, adaptively selecting the index. The algorithm is based on the observation that given an estimated index, the varying-coefficient model using PS is essentially a linear ridge regression with spline bases. Our experiments show that the proposed algorithm gives rapid convergence. We also establish large sample properties assuming fixed number of knots. The usual jointly stationary assumption for dependent data is relaxed with weaker size requirements for either φ-mixing or α-mixing. Finally, we present an application to a gross national product data set and a simulated example.

Original languageEnglish (US)
Pages (from-to)37-58
Number of pages22
JournalJournal of Nonparametric Statistics
Volume23
Issue number1
DOIs
StatePublished - Mar 2011
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Keywords

  • Dimension reduction
  • Forecasting
  • Multivariate
  • Ps
  • Smoothing parameter
  • Varying- coefficient model

Fingerprint Dive into the research topics of 'Single-index coefficient models for nonlinear time series'. Together they form a unique fingerprint.

Cite this